Missouri, 2008Hail and Damaging Winds in Missouri, June 15, 2008
June 15, 2008 · NWS DVN · 6 events in 2 counties and zones
A severe thunderstorm moved eastward across northeast Missouri during the early afternoon hours of June 15. Large hail and damaging winds accompanied the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moved eastward across northeast Missouri during the early afternoon hours of June 15. Large hail and damaging winds accompanied the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 15, 9:02 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 9:02 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT SUN JUN 15 2008
.UPDATE...
HAVE BEEFED UP WORDING IN THE GRIDS TO MENTION SEVERE AND HEAVY RAIN
FOR TODAY. MOISTURE CONTINUES TO STREAM NORTHEAST INTO THE CWA WITH
SURFACE DEWPOINTS RISING INTO THE MID TO UPPER 60S. 500 MB WINDS OF
80 KNOTS ACROSS THE AREA LOOKS SCARY. MCS THAT DEVELOPED WEST OF
OMAHA A FEW HOURS AGO CONTINUES TO RACE EASTWARD INTO PORTIONS OF
WESTERN IOWA. EXPECT THIS MCS TO MOVE INTO THE DVN CWA THIS
AFTERNOON WITH SIGNIFICANT WIND DAMAGE EXPECTED. PLENTY OF SUNSHINE
OUT AHEAD OF THE STORMS WILL PROVIDE AMPLE INSTABILITY. REMAINDER OF
GRIDS UNCHANGED AT THIS TIME. FLASH FLOOD WATCH CONTINUES AS IS.
&&
.AVIATION...
THUNDERSTORMS SOME SEVERE TO IMPACT TAF SITES ESPECIALLY THIS
AFTERNOON INTO THE EARLY EVENING. STORMS WILL BE MOVING RAPIDLY EAST
AT LEAST 40 KNOTS. EXPECT MVFR CONDITIONS IN TSRA OTHERWISE VFR.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-
JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CLARK-SCOTLAND.
&&
HAASEHazardous weather outlook, Jun 15, 4:36 AM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
536 AM CDT SUN JUN 15 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE
THUNDERSTORMS NORTH OF HIGHWAY 30 TODAY...AND A MODERATE RISK SOUTH
OF HIGHWAY 30 IN IOWA...ILLINOIS...AND MISSOURI. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. A COMPLEX OF STORMS WILL
QUICKLY EXIT THE AREA EARLY THIS MORNING...THEN ANOTHER ROUND IS
EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING HOURS. THESE
STORMS WILL SWEEP SOUTHEAST OF THE OUTLOOK AREA BY LATE EVENING.
IN ADDITION TO SEVERE STORMS...FLASH FLOODING FROM HEAVY RAIN AND
LEVEE FAILURES IS THE MAIN THREAT ALONG AND SOUTH OF INTERSTATE 80.
LEVEES ALONG THE CEDAR...IOWA...AND MISSISSIPPI RIVERS ARE
THREATENED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND
MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA.
ERVIN
In the hours before
Local storm report, Jun 15, 7:11 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM HAIL DAVENPORT 41.56N 90.60W
06/15/2008 E0.50 INCH SCOTT IA NWS EMPLOYEE
DELAYED REPORT. PEA HAIL WITH SOME HALF INCH STONES.
&&Local storm report, Jun 15, 8:45 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG MORRISON 41.81N 89.97W
06/15/2008 WHITESIDE IL CO-OP OBSERVER
WINDS ESTIMATED TO BE 60 MPH BLEW DOWN A TREE ACROSS
NORTH ORANGE STREET. OTHER BRANCHES WERE ALSO BLOWN DOWN.
TIME ESTIMATED.
&&
14Local storm report, Jun 15, 8:47 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 2 S INDEPENDENCE 42.44N 91.89W
06/15/2008 E0.75 INCH BUCHANAN IA LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED ON HIGHWAY 150 SOUTH OF
INDEPENDENCE.
0356 AM HAIL VINTON 42.16N 92.03W
06/15/2008 M0.75 INCH BENTON IA TRAINED SPOTTER
STRONG WINDS ALSO REPORTED.
0402 AM TSTM WND GST URBANA 42.22N 91.88W
06/15/2008 M50.00 MPH BENTON IA TRAINED SPOTTER
A 50 MPH WIND GUST LASTING ABOUT 30 SECONDS WAS MEASURED
BY A HOME WEATHER STATION. A FEW HAILSTONES OF UNKNOWN
SIZE FELL AS WELL.
0432 AM HAIL FAIRFAX 41.92N 91.78W
06/15/2008 E0.50 INCH LINN IA EMERGENCY MNGR
AND 40 MPH WINDS.
0450 AM HAIL 2 S MOUNT VERNON 41.89N 91.42W
06/15/2008 M0.75 INCH LINN IA PUBLIC
A MIXTURE OF PEA UP TO PENNY SIZE HAIL REPORTED SOUTH OF
MOUNT VERNON.
0546 AM HAIL DAVENPORT 41.56N 90.60W
06/15/2008 E0.50 INCH SCOTT IA NWS EMPLOYEE
DELAYED REPORT. PEA HAIL WITH SOME HALF INCH STONES.
0600 AM TSTM WND DMG MORRISON 41.81N 89.97W
06/15/2008 WHITESIDE IL CO-OP OBSERVER
WINDS ESTIMATED TO BE 60 MPH BLEW DOWN A TREE ACROSS
NORTH ORANGE STREET. OTHER BRANCHES WERE ALSO BLOWN DOWN.
TIME ESTIMATED.
&&
PHILIPThunderstorm Wind, Scotland
- When
- June 15, 11:30 AM CST
- Where
- Scotland County, 0.87 mi SW of Four Corners
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -92.340
Wind gusts estimated to be 60 mph were observed about three miles north northeast of Downing, MO at 12:30 pm June 15.
Hail, Scotland
- When
- June 15, 11:30 AM CST
- Where
- Scotland County, 0.87 mi SW of Four Corners
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -92.340
Pea to quarter-sized hail fell about 3 miles north northeast of Downing, MO at 12:30 pm June 15. Most of the hail was pea-sized.
Thunderstorm Wind, Scotland
- When
- June 15, 11:52 AM CST
- Where
- Scotland County, 1.38 mi S of Arbela
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -92.020
Wind gusts estimated to be 60 mph blew down some 6 to 8 inch diameter tree limbs about 3 miles west southwest of Granger, MO at 12:52 pm June 15.
Hail, Clark
- When
- June 15, 12:00 PM CST to 12:10 PM CST
- Where
- Clark County, Luray
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -91.880
Dime to nickel-sized hail fell for about 10 minutes in Luray, MO between 1:00 and 1:10 pm June 15.
Hail, Clark
- When
- June 15, 12:04 PM CST
- Where
- Clark County, Luray
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -91.880
Penny-sized hail fell in Luray, MO at 1:04 pm June 15.
Thunderstorm Wind, Clark
- When
- June 15, 12:13 PM CST
- Where
- Clark County, 0.53 mi E of Peaksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -91.690
Wind gusts estimated to be 60 mph blew down some six inch diameter branches just north northwest of Revere, MO at 1:13 pm June 15.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116731, 116732, 116733, 116734, 116735, 116736.